MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT

C.R. BARD, INC. (COVINGTON) -1018233 BARD® INLAY OPTIMA® URETERAL STENT
Model Number 788424
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.The information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the coil at the end of the ureteral stent was ripped.
 
Additional Manufacturer Narrative
The reported event was confirmed but the cause was unknown.The evaluation of the returned sample, performed by futurematrix interventional, stated that the rip was very jagged and incomplete, meaning the rip started on the coil, stops where there was small intact material, then started again and ended just before the tip of the coil.The rip was approximately 20mm in length.It was noted that the kidney end of the stent coil was ripped.The bladder end coils of the stents hold the suture and there was no evidence of this on the complaint sample.The bladder end was not affected.It could not be determined where the suture was placed as there was no suture with this sample.Futurematrix interventional further stated that there were several steps that include 100% inspection of stents, and that the root cause of the reported event could not be definitively determined.It also could not be confirmed how the device was handled at the healthcare facility.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "precautions: suture may be cut off prior to stent placement.Remove suture if indwelling time is expected to be longer than 14 days.Avoid improper handling of stent such as bending, kinking, tearing, etc.Misuse could damage the overall integrity of the stent.Ureteral stents should be checked periodically for signs of encrustation and proper function.Periodic checks of the stent by cystoscopic and/or radiographic procedures are recommended at intervals deemed to be appropriate by the physician in consideration of the individual patient¿s condition and other patient specific factors.When long-term use is indicated, it is recommended that indwelling time not exceed 365 days.The stent is not intended as a permanent indwelling device.* with any ureteral stent, migration is a possible complication, which could require medical intervention for removal.Selection of too short a stent may result in migration.Care should be exercised when removing the stent from the inner polybag to eliminate tearing or fragmentation.The insertion of a ureteral stent should only be done by those individuals who have comprehensive training in the techniques and risks of the procedure.English multi-length ureteral stents: formation of knots in multi-length ureteral stents may occur.This may result in injury to the ureter during removal and/or the need for additional surgical intervention.The presence of a knot should be considered if significant resistance is encountered during attempts at removal.".
 
Event or Problem Description
It was reported that the coil at the end of the ureteral stent was ripped.Additional information was received on a medwatch, that the procedure was replacing 2 stents to the right ureter.The provider was able to pull the first stent off, but could not get the second off of the tandem to advance.The provider had to pull it out and noted that it was split.

Brand Name
BARD® INLAY OPTIMA® URETERAL STENT
Common Device Name
URETERAL STENT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key8477773
Report Number1018233-2019-01673
Device Sequence Number1761497
Product Code FAD
UDI-Device Identifier00801741015670
UDI-Public(01)00801741015670
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K043193
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2022
Device Model Number788424
Device Catalogue Number788424
Device Lot NumberNGCT3994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2019
Initial Date Received by Manufacturer 03/12/2019
Supplement Date Received by Manufacturer05/28/2019
Initial Report FDA Received Date04/03/2019
Supplement Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR